Medical questions & health advice by board certified doctors
"I've been having a lot of stress in the past few month (not related to my heath though) and about 4 months ago I had blood in my stool. What is wrong with me?"
Hi there, Almost 2 years ago I had blood in my stool but no pain. I went to doctor and they had me examined. They said it's because of stress and gave me some medicine ( ASACOL - 20 suppositories 500 mg ) and after 3 month it went away. I've been having a lot of stress in the past few month ( not related to my heath though ) and about 4 months ago I faced the same problem ( blood in ...) so I started using the same medecine for 3 month and it was gone untill I ran out of medecine and it's started again. I would like to know more about my disease. How dangrous is it? Does it go away completely? What is it's exact name? Thanks a lot
It is not possible for me to determine what the cause of your rectal bleeding is without further information, so it is important to be evaluated by a doctor. However, it seems that your doctors are treating you for some kind of inflammatory bowel disease. Inflammatory bowel disease is a series of conditions in which the immune system abnormally attacks the bowel and causes inflammation, abdominal pain, and sometimes bloody stools. The two most common types of inflammatory bowel disease is Crohn's disease and ulcerative colitis. The reason that I suspect that your doctors think you have this is that they would not treat you with Asacol unless they thought this was a possibility. However, you should not be treated for inflammatory bowel disease unless you have received an official diagnosis. To receive an official diagnosis, you MUST be seen by gastroenterologist very soon. The gastroenterologists will want to perform a colonoscopy and an upper endoscopy probably would biopsies of your bowel to look for signs of inflammation. If they are present, then you will at least have a diagnosis and the other treatment options that are available to you. If inflammatory bowel disease is not the cause of your bloody stools, then you should be treated for whatever condition you have and it should not include the Asacol. Please speak with your doctor.
Need more info?See a gastroenterologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.